MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 244-22-09
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Aseptic loosening (4883)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the revision reported was likely the result of wear and fracture of the tibial insert and femoral loosening after 13 years of implantation.However, the reported femoral loosening could not be confirmed from the provided information.Loosening may have led to an increase in cement and bone particles in the joint space or abnormal contact between the femoral component and tibial insert and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis and subsequent loosening.However, the contributions of loosening, prosthesis wear, and potential patient-related considerations to the sequence of events cannot be determined.Fracture of the tibial insert was confirmed, but the root cause of the fracture could not be determined from the available information.Potential contributions of user-related considerations to the event could not be assessed as the devices were not available for evaluation and radiographs were not provided.
 
Event or Problem Description
As reported, approximately 13 years post the initial total knee arthroplasty, the patient was revised due to an intercondylar fracture with tibial osteolysis, and loosening of the femoral component.Polyethylene asymmetry was observed.The patient was revised to competitor products.There was no reported breakage of a device or surgical delay/prolongation.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22493146
Report Number1038671-2025-02488
Device Sequence Number4096681
Product Code JWH
UDI-Device Identifier10885862063953
UDI-Public10885862063953
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2018
Device Catalogue Number244-22-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date07/14/2025
Date Device Manufactured02/04/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR
Patient SexFemale
Patient Weight73 KG